# SDR 97ZZZX3971

- Difficulty date: January 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N172CM
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0787
- System (JASC): 3211 · Main Landing Gear Attach Section
- Part: Pivot
- Part number: 24411009
- Condition: Cracked
- Location: Rt Mlg
- Part time: 3,254 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING A MAINTENANCE RUN, DISCOVERED THE RIGHT BRAKES HAD FAILED.  INVESTIGATION REVEALED THE BELLY WAS COVERED IN HYDRAULIC FLUID.  INSPECTION OF RT MAIN GEAR PIVOT DISCLOSED HYDRAULIC FLUID LEAKING FROM THE SPLINES OF PIVOT.  PREVIOUS EXPERIENCE WITH CRACKS ON THE SPLINES INDICATES A COMPLETE FAILURE OF THE PIVOT ASSEMBLY WHICH WILL NOT ALLOW GEAR TO EXTEND.  SUBMITTER RECOMMENDS REMOVAL OF ACTUATOR AND INSPECTION FOR CRACKS FROM CESSNA SEB 90-1R2 AT LEAST FIRST 2,000 T.I.S. AND EACH 250 HOURS THEREAFTER.
